Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 5, NWS Raleigh, NC

April 26, 2008Moore County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 26, 2008, 6:58 PM EDT for Moore County, North Carolina. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2008, 6:58 PM EDT (22:58 UTC)
Expired
Apr 26, 2008, 8:33 PM EDT
In force
95 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 262300
FFWRAH
NCC125-270200-
/O.NEW.KRAH.FF.W.0005.080426T2258Z-080427T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1000 PM EDT

* AT 656 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN WERE OVER   
  MOORE COUNTY BETWEEN CARTHAGE AND WHISPERING PINES.  NATIONAL
  WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY 
  THUNDERSTORM ALONG U.S. 15 AND U.S. 501 JUST NORTHWEST OF
  WHISPERING PINES WHERE OVER 2.5 INCHES OF RAIN LIKELY HAD
  FALLEN BETWEEN 6 AND 645 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WHISPERING PINES...
  CARTHAGE...AND ESPECIALLY LOCATIONS BETWEEN THE TOWNS.

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR
NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND 
IMMEDIATELY. DO NOT DRIVE WHERE WATER COVERS THE ROAD. IT MAY BE TOO
DEEP FOR SAFE PASSAGE.

LAT...LON 3539 7935 3522 7920 3511 7955 3532 7967

$$

DJF
2 follow-up statements
000 
WGUS72 KRAH 262341
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SAT APR 26 2008

NCC125-270200-
/O.CON.KRAH.FF.W.0005.000000T0000Z-080427T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
730 PM EDT SAT APR 26 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN MOORE COUNTY...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED 
AREA. RADAR ESTIMATES RAINFALL AMOUNTS OF THREE TO FOUR INCHES OVER 
THE PAST HOUR... JUST TO THE WEST OF WHISPERING PINES... ALONG U.S. 
15 AND U.S. 501. THE HEAVIEST RAINFALL HAS FALLEN NEAR WADS CREEK 
AND THE LITTLE RIVER. AN ADDITIONAL ONE INCH OF RAINFALL WILL BE 
POSSIBLE ACROSS THE WARNED AREA.

LOCATIONS THREATENED WITH FLOODING INCLUDE WHISPERING PINES... 
CARTHAGE...AND ESPECIALLY LOCATIONS BETWEEN THE TOWNS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

LAT...LON 3539 7935 3522 7920 3511 7955 3532 7967
TIME...MOT...LOC 2330Z 180DEG 0KT 3526 7944

$$

BSD/DJF
000 
WGUS72 KRAH 270033
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT SAT APR 26 2008

NCC125-270034-
/O.CAN.KRAH.FF.W.0005.000000T0000Z-080427T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
824 PM EDT SAT APR 26 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MOORE
COUNTY...

THE SHOWERS AND THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING 
HAVE WEAKENED. ADDITIONAL RAINFALL AMOUNTS IN SOUTHERN MOORE COUNTY 
ARE EXPECTED TO BE LESS THAN A QUARTER OF AN INCH.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

LAT...LON 3539 7935 3522 7920 3511 7955 3532 7967
TIME...MOT...LOC 0024Z 180DEG 0KT 3526 7944

$$

BSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 2:41 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 26, 2:41 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT SAT APR 26 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST INTO CENTRAL NORTH CAROLINA TONIGHT
AND STALL ACROSS THE SOUTHERN TIER OF THE STATE. THE FRONT WILL
REMAIN STALLED SUNDAY THEN GRADUALLY LIFT NORTH SUNDAY NIGHT. A
STRONGER COLD FRONT WILL APPROACH FROM THE WEST AND MOVE ACROSS
THE AREA ON MONDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 230 PM SATURDAY...

THE COLD FRONT IS JUST NOW BEGINNING TO CROSS THE MOUNTAINS AS OF
18Z. AS EXPECTED... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN
TO DEVELOP IN THE FOOTHILL OF THE MOUNTAINS WHERE DAYTIME HEATING
AND DEWPOINTS CLIMBING INTO LOW 60S HAS RESULTED IN 1000-1500 J/KG
OF MUCAPE PER SPC MESOANALYSIS. THE CONVECTION WILL CONTINUE TO
SPREAD EAST THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING
WITH ADDITIONAL ISOLATED DEVELOPMENT ANTICIPATED OVER THE CWA.
EXPECT THE ACTIVITY TO REMAIN SCATTERED IN NATURE DUE TO THE PRIMARY
FORCING MECHANISMS BEING WEAK LOW LEVEL CONVERGENCE AND INSTABILITY.
THERE IS NO UPPER LEVEL FORCING TO SPEAK OF WITH THE PRESENCE OF THE
MID LEVEL RIDGE OVERHEAD AND THE MAIN TROUGH OVER THE MIDWEST
RAPIDLY LIFTING NORTHEAST INTO THE GREAT LAKES. THEREFORE... POPS
WILL REMAIN IN THE HIGH CHANCE CATEGORY THROUGH EARLY EVENING BEFORE
TAPERING OFF OVERNIGHT AS INSTABILITY DWINDLES.

CURRENTLY NOT ANTICIPATING MANY PROBLEMS WITH SEVERE STORMS. 0-6KM
BULK SHEAR IS VERY WEAK... APPROACHING 15-20 KTS AT BEST LATE THIS
AFTERNOON. THIS WILL PROHIBIT CONVECTION FROM BECOMING ORGANIZED.
THE MAIN THREAT FROM STORMS THIS AFTERNOON WILL BE LIGHTNING AND THE
POTENTIAL FOR GUSTY WINDS DUE TO STEEP LOW LEVEL LAPSE RATES AND
INVERTED V PROFILES AS SUGGESTED BY FORECAST SOUNDINGS. SMALL HAIL
CANNOT BE RULED OUT GIVEN THE WETBULB ZERO IS JUST BELOW 10KFT. WILL
MAINLY HAVE TO WATCH FOR THE POTENTIAL FOR A BRIEF PULSE SEVERE
STORM THIS AFTERNOON.

THE FRONT WILL SLOW DRAMATICALLY TONIGHT AND EVENTUALLY BECOME
STATIONARY ACROSS THE AREA TOMORROW AS IT MOVES INTO THE HEART OF
THE MID LEVEL RIDGE. THE BIG QUESTION IS WHERE EXACTLY DOES THE
FRONT STALL? THE LATEST NAM PUSHES THE FRONT THROUGH THE ENTIRE CWA
TOMORROW MORNING BEFORE LIFTING IT BACK NORTH AS A WARM FRONT LATE
TOMORROW AFTERNOON. THE GFS/ECMWF/SREF ALL AGREE ON THE FRONT
STALLING OVER THE SOUTHERN CWA IN THE MORNING AND LIFTING BACK NORTH
THROUGH THE DAYTIME HOURS. THIS FURTHER NORTH SOLUTION MAKES MORE
METEOROLOGICAL SENSE GIVEN THE LACK OF SYNOPTIC SCALE FORCING TO
DRIVE THE FRONT FURTHER SOUTH. THE ONLY THING THAT COULD THROW A
WRENCH INTO THIS AND LEAD TO MORE OF A NAM SOLUTION IS IF AN
ORGANIZED COLD POOL WERE TO DEVELOP FROM ONGOING CONVECTION THAT
COULD AID IN THE FRONT BEING DISPLACED FURTHER SOUTH. THAT DOES NOT
APPEAR LIKELY AT THIS TIME... SO WILL LEAN MORE TOWARD THE
GFS/ECMWF/SREF SOLUTION. MOISTURE POOLING ALONG THE STATIONARY FRONT
ALONG WITH DAYTIME HEATING SHOULD LEAD TO ENOUGH INSTABILITY TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND TO THE SOUTH OF
THE FRONT DURING THE DAY ON SUNDAY. THE GFS THOUGH SEEMS RATHER
DUBIOUS HOWEVER WITH ITS CONVECTIVE BULLSEYES OF QPF... LIKELY THE
RESULT OF CONVECTIVE FEEDBACK AND RESULTANT SPURIOUS VORT MAXES
PRODUCED BY ITS CONVECTION. WILL ADVERTISE HIGH CHANCE POPS IN THE
NORTH TO LIKELY POPS CENTRAL AND SOUTHERN AREAS. TEMPS SOMEWHAT
TRICKY DEPENDING ON EXTENT OF CLOUD COVER...PRECIP... AND EXACT
LOCATION OF THE FRONT. WILL GO A FEW DEGREES BELOW WHAT THE
THICKNESS SCHEME WOULD SUGGEST... LOW 70S NORTH TO UPPER 70S SOUTH.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 145 PM SATURDAY...

A SOUTHERN STREAM IMPULSE NOW CROSSING THE 4 CORNERS SOUTHERN
ROCKIES AREA ROUNDS THROUGH THE GULF STATES SUNDAY AND UP INTO THE
CAROLINAS ON MONDAY.  THIS IS IMMEDIATELY FOLLOWED BY A SHARP
NORTHERN STREAM TROUGH MON NIGHT.  THE COMBINATION OF THESE TWO
FEATURES HELP TO ENHANCE DIVERGENCE ALOFT SUPPORTING SYNOPTIC SCALE
UPWARD VERTICAL MOTION WITH THE TROUGH TAKING A SOMEWHAT NEGATIVE
TILT APPEARANCE ON MONDAY.  THE FRONT END OF THE SOUTHERN STREAM
IMPULSE SHOULD ALSO BE AN AREA OF ENHANCED LIFT AS IT APPROACHES
SUNDAY NIGHT.

A STALLED FRONTAL BOUNDARY TO OUR SOUTH SUN NIGHT MOVING NORTHWARD
AS A WARM FRONT MONDAY...CONVERGENCE WITH A 45-55 KNOT JET AT 850 MB
APPROACHING MORNING...AND A FAIR AMOUNT OF SATURATION ESPECIALLY AT
MID LEVELS WITH PW RANGING FROM 1.25 TO 1.50 INCHES...SHOULD YIELD
HIGH PROBABILITIES OF RAIN.  THE GFS APPEARS TO SUFFER GRID SCALE
FEEDBACK WITH ITS BULLS-EYE QPF PATTERNS.  BUT CLUSTERS OF HEAVIER
RAINSHOWERS OR THUNDERSTORMS ARE APT TO OCCUR WITH SUPPORTIVE
THERMODYNAMICS FEATURING MID LEVEL LAPSE RATES ON THE ORDER OF 6.0
DEG/KM AND PROFILES APPROXIMATING DEEP MOIST ADIABATIC. UPSTREAM
CONVECTION MAY YET SPOIL THE RAIN PRODUCTION PATTERN FOR CENTRAL
NC.  BASIN AVERAGE QPF IN THE REALM OF 1.00 APPEARS REASONABLE FOR
THE SUN NIGHT-MON PERIOD WITH LOCALLY HEAVIER AMOUNTS POSSIBLE
DEPENDING ON THE CONVECTIVE ALIGNMENT.

THE JET AT 850 MB WITH ENHANCED SHEAR AND HELICITY IN THE LOWEST
LAYERS SUGGESTS SOME POTENTIAL FOR CONVECTIVE CELL ORGANIZATION.
LACK OF DRY AIR INTRUSION...MARGINAL LAPSE RATES AND LIMITED SURFACE
HEATING GIVEN WIDESPREAD CLOUDINESS AND RAIN POTENTIAL ON MON WILL
TEND TO REDUCE THERMODYNAMIC SUPPORT FOR THE THREAT SEVERE TSTMS.
THE LARGE SCALE PATTERN IS STRONG HOWEVER AND MESOSCALE FEATURES NOT
YET RESOLVABLE COULD CHANGE THE EQUATION.

THE DIURNAL RANGE OF TEMPERATURE EXTREMES SHOULD BE NARROW WITH LOWS
58-62 AND HIGHS 67-74.

MON NIGHT...TROUGH PASSAGE ALOFT SHOULD BRING A QUICK END TO THE
RAIN AND SUBSIDENCE WARMING AND DRYING ALOFT SHOULD CLEAR THE SKIES
BY MIDNIGHT.  THE INCOMING AIRMASS WILL BE COLDER WITH MODEL LOW
LEVEL THICKNESS HEADING TOWARD 1330 BY DAYBREAK TUE.  BUT THE
MOUNTAINS WILL LIKELY RETARD SOME OF THE COLD AIR ADVECTION WITH
OVERNIGHT TEMPERATURES BOTTOMING IN THE 40S TO AROUND 50.

TUESDAY...A COOL DRY NORTHERLY FLOW WITH SUBSIDENCE ALOFT AHEAD OF A
MIDWEST RIDGE SHOULD MAKE FOR A FINE SEASONABLY COOL DAY ACROSS
CENTRAL NC.  HIGHS 65-70.  -RFG

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 1205 PM SATURDAY...

TUE NIGHT-WED...THE POST COLD FRONTAL AIRMASS BRINGS LOW LEVEL
THICKNESS DOWN INTO THE 1330 RANGE AND WITH CLEAR SKIES AND HIGH
PRESSURE OVERHEAD BY WED MORNING...WE SHOULD SEE A SEASONABLY CHILLY
START TO THE LONG TERM PERIOD. CONSENSUS GUIDANCE SUGGESTS LOWS
41-46 N-S AND HIGHS 67-73 NE-SW ACROSS THE CWA.

WED NIGHT-FRI...MODELS SUGGEST STRONG RIDGE BUILDING ALOFT OVER THE
EAST COAST STATES DURING THIS PERIOD.  THIS RESULTS IN A 1025 MB
SUBTROPICAL SURFACE HIGH BETWEEN FLORIDA AND BERMUDA AND A WARMING
TREND WITH SWLY FLOW FOR CENTRAL NC.  SKIES SHOULD REMAIN RELATIVELY
CLOUD FREE ALLOWING A 25-30 DEG SWING BETWEEN DIURNAL EXTREMES.
LOWS 49-53 TO HIGHS 74-79 THU AND LOWS 53-58 TO HIGHS 77-83 FRI.

FRI NIGHT-SAT...MODELS SHOW A CLOSED LOW OVER THE NRN PLAINS EARLY
FRI OPENING TO A PROGRESSIVE AND SOMEWHAT DAMPENING TROUGH MOVING
EAST ACROSS THE OHIO VALLEY BY SAT.  THIS IS EXPECTED TO PUSH A COLD
FRONT INTO THE AREA BY LATE SAT.  GFS/ECMWF/CMC ALL SUGGEST ENERGY
IN SOME FORM EITHER AS A SEPARATE WAVE OR STRENGTHENING JET ALOFT IN
THE SOUTHERN STREAM TO POSSIBLY ENHANCE ORGANIZED CONVECTION AND
RAINFALL COVERAGE TOWARD THE END OF THE PERIOD.  BUT WITH MODEL
UNCERTAINTY AT THIS TIME RANGE... POPS WILL BE KEPT IN THE LOW
CHANCE RANGE FOR LATE SAT.  INCREASING PREFRONTAL WINDS AND
CLOUDINESS SHOULD NARROW THE DIURNAL TEMPERATURE RANGE.  LOWS 62-66
AND HIGHS 80-85.  -RFG

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 230 PM TODAY...

THE COMBINATION OF DAYTIME HEATING... INCREASED LOW LEVEL
MOISTURE... AND AN EASTWARD MOVING COLD FRONT WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA
THROUGH THIS EVENING. HAVE INCLUDED A PERIOD OF VCTS AT ALL TAF
SITES... BUT TIMES WILL LIKELY HAVE TO BE ADJUSTED IN AMENDMENTS AS
CONVECTIVE DEVELOPMENT EVOLVES OVER THE NEXT SEVERAL HOURS. OUTSIDE
OF TSTMS... SCATTERED TO BROKEN CUMULUS WITH BASES AROUND 5 KFT ARE
ANTICIPATED. BRIEF MFVR TO IFR CONDITIONS POSSIBLE WITH THE
SCATTERED THUNDERSTORMS. THE THUNDER POTENTIAL WILL DECREASE TONIGHT
AS INSTABILITY DECREASES. HOWEVER... THE COLD FRONT MOVING THROUGH
WILL DRAMATICALLY SLOW DOWN AND THIS WILL KEEP A CHANCE OF SHOWERS
NEAR ALL TERMINALS OVERNIGHT. OCCASIONAL MVFR CIGS AROUND 3KFT
POSSIBLE NEAR THE FRONT... BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE
AT THIS TIME.

THE FRONT WILL STALL NEAR FAY BY 12Z SUN... WITH A WIND SHIFT TO THE
NORTH AND NORTHEAST EXPECTED AT GSO/INT/RDU/RWI OVERNIGHT. AS
INSTABILITY INCREASES TOMORROW... ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ARE LIKELY ALONG AND TO THE SOUTH OF THE FRONT. HAVE
INCLUDED A CB MENTION AT FAY IN THE MORNING TO REFLECT BEST
POTENTIAL FOR THUNDER WITH SHRA OR VCSH ELSEWHERE. CIGS ONCE AGAIN
TRICKY... BUT MVFR CONDITIONS LIKELY AT FAY WHICH WILL BE CLOSEST
TO THE FRONT.

A SOUTHERLY FLOW RETURNS AT ALL TERMINALS TOMORROW NIGHT AS THE
FRONT LIFTS BACK TO THE NORTH AS A WARM FRONT. MVFR TO IFR STRATUS
POSSIBLE IN THE WARM SECTOR BY EARLY MONDAY MORNING. A STRONG COLD
FRONT WILL PUSH ACROSS THE REGION MONDAY. MVFR CIGS/VSBYS WITH
OCCASIONAL SHOWERS WILL CONTINUE THROUGH MONDAY EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS WELL.

VFR CONDITIONS WILL RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH
WEDNESDAY... AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE COLD
FRONT OF MONDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...JFB
SHORT TERM...RFG
LONG TERM...RFG
AVIATION...JFB
Hazardous weather outlook, Apr 26, 2:57 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT SAT APR 26 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-271900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
257 PM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
NORTH CAROLINA THROUGH THIS EVENING. DANGEROUS CLOUD TO GROUND
LIGHTNING... GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN WILL BE
THE THE MAIN THREATS FROM THESE STORMS.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AS A STALLED
COLD FRONT ACROSS THE SOUTHERN TIER OF THE STATE LIFTS BACK TO THE
NORTH.

STORMS WILL BE MORE NUMEROUS SUNDAY NIGHT THROUGH MONDAY AHEAD OF
A STRONGER COLD FRONT APPROACHING FROM THE WEST. SOME OF THE
STORMS ON MONDAY COULD BECOME SEVERE WITH THE PRIMARY THREAT OF
DAMAGING WINDS. PEOPLE ACROSS CENTRAL NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

RFG

In the hours before

Special weather statement, Apr 26, 5:30 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT SAT APR 26 2008

NCZ075-262200-
MOORE-
530 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 600 PM
EDT...

AT 530 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTHAGE...MOVING EAST AT 12 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS NEAR CARTHAGE AND
WHISPERING PINES.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BSD
Special weather statement, Apr 26, 5:52 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT SAT APR 26 2008

NCZ038-039-262230-
DAVIDSON-RANDOLPH-
552 PM EDT SAT APR 26 2008

...THUNDERSTORMS OVER DAVIDSON COUNTY WILL MOVE EAST ACROSS
RANDOLPH COUNTY THROUGH 630 PM EDT...

AT 552 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR THOMASVILLE TO NEW HOPE...MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
RANDLEMAN...MARTHA...ASHEBORO...THE NORTH CAROLINA ZOO...ULAH...AND
SEAGROVE.

SMALL PEA SIZE HAIL...VERY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

JO
Special weather statement, Apr 26, 6:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT SAT APR 26 2008

NCZ075-086-262245-
HOKE-MOORE-
603 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN MOORE
AND NORTHERN HOKE COUNTIES THROUGH 645 PM EDT...

AT 603 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WHISPERING PINES...OR ABOUT 6 MILES NORTH OF SOUTHERN PINES...MOVING
EAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS NEAR VASS AND
WHISPERING PINES.

GUSTY WINDS OF 30 TO 40 MPH...VERY SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING... AND VERY HEAVY RAINFALL CAN BE EXPECTED
WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

BSD
Special weather statement, Apr 26, 6:15 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT SAT APR 26 2008

NCZ024-262300-
ORANGE-
615 PM EDT SAT APR 26 2008

...THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS ORANGE COUNTY
THROUGH 700 PM EDT...

AT 615 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS NEAR PLEASANT
GROVE AND BURLINGTON...MOVING SOUTHEAST AT 19 MPH.

THESE STORMS WILL MOVE ACROSS HILLSBOROUGH...EFLAND AND SCHLEY
THROUGH 7PM.

GUSTY WINDS OF 25MPH AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

JO
Special weather statement, Apr 26, 6:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT SAT APR 26 2008

NCZ073-262330-
STANLY-
647 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY THROUGH 730 PM
EDT...

AT 647 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BADIN TO MOUNT PLEASANT...MOVING SOUTHEAST AT 7
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... PLYLER...ALBEMARLE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

JO
Special weather statement, Apr 26, 6:56 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT APR 26 2008

NCZ075-270000-
MOORE-
656 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT MOORE COUNTY
THROUGH 800 PM EDT...

AT 656 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHISPERING PINES...OR ABOUT 5 MILES SOUTH OF CARTHAGE...MOVING EAST
AT 3 MPH.

THE STRONG THUNDERSTORM WILL AFFECT LOCATIONS NEAR WHISPERING PINES.

GUSTY WINDS OF UP TO 30 MPH...VERY SMALL HAIL ... HEAVY RAINFALL...
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. HEAVY RAINS MAY FLOOD
INTERSECTIONS...DITCHES AND UNDERPASSES. DO NOT ATTEMPT TO DRIVE
THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:25 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph16 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.